MAUDE Adverse Event Report: MEDIVATORS ENDOSCOPE DOUBLE ENDED CLEANING BRUSH; CLEANING BRUSHES FOR ENDOSCOPE

MEDIVATORS ENDOSCOPE DOUBLE ENDED CLEANING BRUSH; CLEANING BRUSHES FOR ENDOSCOPE
Model Number 100402
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2016
Additional Manufacturer Narrative
The facility reported using a medivators disposable double ended channel/valve cleaning brush during the manually cleaning process on a pentax egd endoscope.During the next procedure, it was discovered that one end of the brush with the larger brush diameter had broken off the channel cleaning device and got stuck in the suction channel.The product ifu states that the mechanical attachment of the brushes to the plastic sheath of can not be guaranteed to be reliable.Thus, it is the handlers responsibility to ensure both brushed ends are intact after removal from brushing an endoscope channel.The facility did not follow instructions.Also note, the double ended brush is not intended to be pulled thru the endoscope.One brush end should be entered, then brushed the entire length of the endoscope, and then pulled back in the same direction.The large diameter brush is intended for brushing the valve stem openings.There were no reported patient illness or injury.This complaint will continue to be maintained within medivators complaint system.
 
Event or Problem Description
A facility reported that an endoscope channel brush end was reported stuck in the suction channel in a pentax egd scope and was not discovered till after the endoscope was used on a patient.

Brand Name
ENDOSCOPE DOUBLE ENDED CLEANING BRUSH
Common Device Name
CLEANING BRUSHES FOR ENDOSCOPE
Manufacturer (Section D)
MEDIVATORS
3150 pollok dr
conroe TX 77303
MDR Report Key6097643
Report Number1651395-2016-00005
Device Sequence Number672046
Product Code MNL
UDI-Device Identifier00677964060632
UDI-Public00677964060632
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Patient Monitoring,Notification
Type of Report Initial
Report Date (Section B) 11/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number100402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2016
Initial Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENTAX EGD SCOPE